Alert archive / Florida / Small Craft Advisories in 2017
Small Craft Advisory 30, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Sep 11, 2017, 3:59 PM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Sep 11, 2017, 3:59 PM EDT (19:59 UTC)
- Expired
- Sep 12, 2017, 10:26 AM EDT
- In force
- 18 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
975 WHUS72 KMLB 111959 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 359 PM EDT MON SEP 11 2017 AMZ550-552-555-570-572-575-120230- /O.CAN.KMLB.TR.W.1011.000000T0000Z-000000T0000Z/ /O.NEW.KMLB.SC.Y.0030.170911T1959Z-170912T2000Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 359 PM EDT MON SEP 11 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT TUESDAY... ...TROPICAL STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 4 PM EDT TUESDAY. THE TROPICAL STORM WARNING HAS BEEN CANCELLED. * WINDS...SOUTH TO SOUTHWEST WINDS AROUND 20 KNOTS. * WAVES/SEAS...5 TO 7 FEET NEARSHORE AND UP TO 12 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
646 WHUS72 KMLB 120145 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 945 PM EDT MON SEP 11 2017 AMZ555-575-120245- /O.CAN.KMLB.SC.Y.0030.000000T0000Z-170912T2000Z/ SEBASTIAN INLET TO JUPITER INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 945 PM EDT MON SEP 11 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE SMALL CRAFT ADVISORY. SMALL CRAFT SHOULD EXERCISE CAUTION FOR HAZARDOUS CONDITIONS NEAR INLETS. $$ AMZ550-552-570-572-120830- /O.CON.KMLB.SC.Y.0030.000000T0000Z-170912T2000Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- 945 PM EDT MON SEP 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY... * WINDS...SOUTH TO SOUTHWEST WINDS AROUND 20 KNOTS TONIGHT DECREASING TO 10 TO 15 KNOTS TUESDAY. * WAVES/SEAS...5 TO 7 FEET NEARSHORE AND 8 TO 10 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
564 WHUS72 KMLB 121426 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 1026 AM EDT TUE SEP 12 2017 AMZ550-552-570-572-121530- /O.CAN.KMLB.SC.Y.0030.000000T0000Z-170912T2000Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- 1026 AM EDT TUE SEP 12 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Sep 11, 3:10 PM EDT, 49 minutes earlier.
Area forecast discussion, Sep 11, 3:10 PM EDT, 49 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
310 PM EDT Mon Sep 11 2017
...All Tropical Storm Warnings Discontinued For East Central
Florida...
.DISCUSSION...
Tropical Storm Irma continues to pull away from the area, along
with its expansive wind field. Winds have trended downward through
the afternoon with most recent gusts reported between 30 to 40
mph. After coordinating with NHC, all tropical storm products have
been discontinued for east central Florida. We'd like to take the
time to thank all of our adjacent offices, NHC, SPC, and WPC for
the coordination over the past week.
In terms of the forecast, a much needed break is on the way for
the next 24 to 36 hours as a significant dry punch wraps around
the base of Irma. Strong subsidence will lead to a nearly popless
forecast tonight and on Tuesday. Only concern would be for heat
related concerns in areas that currently lack power as temperatures
climb to near 90F in the afternoon.
Wednesday-Monday...Low level ridge, which was suppressed well to the
south, will lift gradually back north Wed, with southerly flow
elevating precipitable water values back to average or greater. The
ridge is forecast to shift north of the area late in the week as
Tropical Cyclone Jose meanders well to our east. This system may
cause storm struck Floridians much angst during this meandering
process, but the models have been showing it starting to lift north
around 75 longitude next weekend. Increased moisture will bring
PoPs back to normal (30-40%), except for a day or two above
normal, mainly for interior sections as onshore winds develop.
Highs should mainly be in the upper 80s at the coast and lower 90s
inland. It will feel muggy again as dew points rise back into the
mid 70s.
&&
.AVIATION...
Conditions will steadily improve through the next 24 hours as dry
air wraps around the base of Irma (currently moving into southern
Georgia). Expect VFR to prevail through the period with decreasing
winds. Precipitation chances look well below normal due to the dry
air, so VCSH and VCTS will be left out for this cycle.
&&
.MARINE...
Tonight...Winds and seas continue their steady decline; however,
conditions remain very hazardous for mariners, especially
offshore. Small Craft Advisory has replaced all tropical storm
warnings for the waters between the Flagler/Volusia County line
and Jupiter Inlet. Expect winds to subside from 20 to 25 knots
this evening to around 15 knots by sunrise Tuesday. Seas 8 to 12
offshore, 4 to 8 nearshore.
Tuesday-Friday...A weak high pressure ridge will gradually build
north, reaching north of the waters late in the week. Winds will
generally be 10 knots or less, with a variable direction until late
week when an onshore gradient wind develops. Seas will diminish
to around 4 feet Wed but we'll have to watch for an increasing
east swell late in the week from Tropical Cyclone Jose.
&&
.HYDROLOGY...
River levels on the St Johns had relatively quick rises briefly
Sunday evening as very heavy rainfall from Hurricane Irma
occurred. The levels are forecast to remain nearly stead or slowly
recede into the mid week, then a slow rise will resume late week
as runoff into the basin moves slowly downstream. At Shingle
Creek, the levels have risen above flood stage but are forecast to
slowly recede into mid week. The Little Wekiva River near
Altamonte Springs rose above Action Stage Sunday evening but has
started to slowly recede.
&&
.CLIMATE...
With impacts from Hurricane Irma on Sunday, all the climate sites
in east central Florida set daily rainfall records, while 3 set
ALL TIME daily rainfall records.
Daytona Beach: 4.10 inches; Daily record
Fort Pierce: 13.08 inches; Daily and ALL TIME record (since 1901)
Melbourne: 10.23 in; Daily and ALL TIME record (since 1937)
Orlando: 6.61 in; Daily record
Sanford: 9.24 in; Daily and ALL TIME record (since 1948)
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 73 89 73 89 / 20 10 10 20
MCO 73 89 73 91 / 20 10 10 20
MLB 75 90 75 90 / 20 10 10 30
VRB 73 90 74 89 / 20 10 10 30
LEE 73 89 74 91 / 20 10 10 20
SFB 73 89 74 91 / 20 10 10 20
ORL 74 89 74 91 / 20 10 10 20
FPR 73 90 73 89 / 20 10 10 30
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 6 PM EDT this evening for Coastal Volusia
County-Indian River-Inland Volusia County-Martin-Northern
Brevard County-Northern Lake County-Okeechobee-Orange-
Osceola-Seminole-Southern Brevard County-Southern Lake
County-St. Lucie.
AM...Small Craft Advisory until 4 PM EDT Tuesday for Flagler Beach to
Volusia-Brevard County Line 0-20 nm-Flagler Beach to
Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
Jupiter Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet 20-
60 nm-Volusia-Brevard County Line to Sebastian Inlet 0-20
nm-Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.
&&
Ulrich/Pendergrast/Combs/Rodriguez/GlittoHazardous weather outlook, Sep 11, 1:51 PM EDT, 2 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 151 PM EDT Mon Sep 11 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-120800- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 151 PM EDT Mon Sep 11 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .FLOOD IMPACT... Standing water in many areas will continue to pose a hazard for transportation and roadways. Travel is not possible or may be hazardous in many locations. Traffic signals are very likely to be out of service on most in not all major roads. In addition, be on the lookout for downed power lines, unstable trees and buildings, as well as areas of standing water on roads and in low lying poor drainage areas. .HIGH WIND IMPACT... A Wind Advisory is in effect for all of east central Florida through 6 pm. gusts of 35 to 40 mph will be possible through dusk, then winds will abate overnight. .RIP CURRENT IMPACT... Rough surf will be present at most beaches along with hazardous currents within the shore break. entering the ocean is not recommended today due to dangerous surf conditions. .WIND AND SEA IMPACT... Gusty winds and large seas over the Atlantic waters will continue well into tonight a Small Craft Advisory is in effect for all the Atlantic waters. .RIVER FLOOD IMPACT... River levels on the St Johns remain affected by very heavy rainfall from tropical cyclone Irma. The levels are forecast to slowly recede near Deland and at Astor into mid week but are forecast to then begin to slowly rise into the late week as runoff into the basin moves slowly downstream. A slow rise in levels above Lake Harney near Geneva are forecast to continue a rise into moderate flood stage into the mid and late week. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. High surf will produce a potential for minor coastal flooding around the time of high tide tonight. Avoid the beaches until conditions improve! Operators of small craft should remain in port until winds and seas subside. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Pendergrast
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 8:09 PM EDT | Special Weather Statement | MLB | Brevard, Indian River, Orange, Osceola | 51 min |
| Sep 10, 8:40 PM EDT | Tornado Warning | MLB | Brevard | 35 min |
| Sep 10, 8:51 PM EDT | Tornado Warning | MLB | Lake, Seminole, Volusia | 24 min |
| Sep 10, 9:01 PM EDT | Tornado Warning | MLB | Brevard | 14 min |
| Sep 10, 9:06 PM EDT | Special Weather Statement | MLB | Brevard, Lake, Orange, Seminole, Volusia | 54 min |
| Sep 10, 9:19 PM EDT | Tornado Warning | MLB | Volusia | 26 min |
| Sep 10, 9:34 PM EDT | Tornado Warning | MLB | Lake, Volusia | 26 min |
| Sep 10, 9:45 PM EDT | Tornado Warning | MLB | Brevard | 15 min |
| Sep 10, 9:58 PM EDT | Flash Flood Warning | MLB | Brevard, Orange, Seminole, Volusia | 107 min |
| Sep 10, 10:10 PM EDT | River Flood Warning | MLB | Brevard | 53 days |
| Sep 10, 10:10 PM EDT | River Flood Warning | MLB | Lake, Volusia | 60 days |
| Sep 10, 10:21 PM EDT | Tornado Warning | MLB | Brevard, Orange | 24 min |
| Sep 10, 10:35 PM EDT | Tornado Warning | MLB | Volusia | 25 min |
| Sep 10, 10:51 PM EDT | Tornado Warning | MLB | Brevard, Volusia | 9 min |
| Sep 10, 11:27 PM EDT | Special Weather Statement | MLB | Lake | 33 min |
| Sep 11, 12:01 AM EDT | Special Weather Statement | MLB | Lake, Orange, Osceola | 89 min |
| Sep 11, 1:33 AM EDT | Special Weather Statement | MLB | Lake, Orange | 87 min |
| Sep 11, 3:00 AM EDT | Special Weather Statement | MLB | Lake | 90 min |
| Sep 11, 5:34 AM EDT | Tropical Storm Warning | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 10 hr |
| Sep 11, 11:21 AM EDT | Wind Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 7 hr |
| Sep 11, 11:29 AM EDT | Coastal Flood Statement | MLB | Volusia | 17 hr |
Nearby
Small Craft Advisories in Florida, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.